# SDR 2003FA0000533

- Difficulty date: May 22, 2003
- Submitted: May 22, 2003
- Operation: General aviation
- Aircraft: N120FW
- Make and model: Piper PA 46-350P
- Aircraft serial: 4636134
- Aircraft time: 631 hours
- Engine: Lyc TIO540*
- System (JASC): 2750 · Trailing Edge Flap Control System
- Part: Bellcrank
- Part number: 82905002
- Condition: Broken
- Location: Te Flap
- Part time: 631 hours
- Stage of operation: LD
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED THAT THE AIRCRAFT ROLLED LEFT WHEN THE FLAPS WERE EXTENDED FOR LANDING REQUIRING SIGNIFICANT RIGHT AILERON INPUT TO COUNTERACT THIS FORCE.  PILOT RETRACTED THE FLAPS AND NOTED THE LT FLAP REMAINED DOWN APPOXIMATELY 10 DEGREES.  PILOT COMPLETED A NORMAL LANDING.  INVESTIGATION REVEALED THAT THE LEFT FLAP BELLCRANK WAS TWISTED IN TWO AT ITS MIDPOINT.  BELLCRANK WAS IN COMPLIANCE WITH MFG SB 1062 AND DID NOT BREAK AT A WELD.  INSPECTION OF THE RT SIDE REVEALED THAT THE PAINT WAS BROKEN IN A TWISTING DIRECTION BUT THE BELLCRANK HAD NOT SEPARATED (YET).  BOTH BELLCRANKS WERE REPLACED WITH NEW PARTS.  FLAP RIGGING WAS CHECKED AND FOUND OK WITH NO BINDING IN EITHER DIRECTION NOTED.
